905.866 medical & health answers

Proton pump inhibitors answers (918)

«Previous Page 3 from 92 Next >
Q: 

proton pump inhibitors

A: My Father is on OMEPRAZOLE,has has been for about 3 years.I have asked him about side effects,he says he has had none at all. Of course every drug affects everyone differently. Sorry if this not a very useful answer? not at all, it''s very useful, thank you for taking the trouble to post your answer. it''s actually quite reassuring as my husband has been taking one of these drugs for 10 months and has only recently been told about some potentially serious side effects not mentioned in the leaflet provided with it. as with a lot of drugs, take one to solve a problem and it can cause other problems. seems like sometimes you''re between a rock and a hard place! Hi there, I an so glad my''unuseful'' answer wasn''t! It''s difficult to say exactly just what side effects ANY drug will have on...
Q: 

proton pump Inhibitor May Reduce Gallbladder Function

A: Interesting. I recently quit the PPIs (they weren''t working) but I had been on them for one year...Imagine that! In the same year I was on them was the same year I had a GB attack so bad that they removed it after the attack wouldn''t stop. I had never had an attack before. Strange coincidence! Do you recall your HIDA ejection fraction (if you had one taken)? I have emailed one of the authors of the University of North Carolina study. I also have a call in to my GI doctor about this. I was trying to schedule the removal of my gall bladder today when I came upon these articles quite by accident. I was hoping my GI doc would call back tonight but hasn''t. Hopefully tomorrow. My ejection fraction was 17%. I was only on the protonix for a short time and it...


Q: 

proton pump inhibitors, Nexium, etc

A: I have no problem at all. I am just so glad to have the acid reflux stopped. It took me months to get a prescription from my HMO. Every time I read about someone''s Acid reflux progressing to esophageal cancer I get mad at my HMO all over again. gandbb, I have gone off all indigestion meds except for one Zantac a day and 3 or 4 Tums. Tums are just calcium so not dangerous. I think the meds were rebounding, because I am so much better without them. I am delighted to hear that is working for you. I am very glad not to be drinking Maalox in the middle of the night anymore. Waking up unable to breath because your stomach contents are in your throat is a frightening experience. I haven''t been willing to try life without nexium, but I suppose I should find out if my stomach has healed to the...


Q: 

Vitamin defiencies when taking proton pump inhibitors.

A: ''Malabsorption   The effect of PPI therapy on the bioavailability of minerals, such as calcium, has been extensively studied. Although PPIs change pH and bioavailability this does not appear to be clinically relevant. A recent case control study found a higher incidence of hip fracture among long-term PPI users, but did not control for coeliac disease. [8] Acid suppression therapy may inhibit B 12 absorption as ingested B 12 is protein bound and its release from foods is facilitated by gastric acid. Studies to date suggest only patients with profound acid suppression over many years, such as those treated for Zollinger-Ellison syndrome, are at risk of developing clinically relevant B 12 deficiency and should be monitored.''   source:...


Q: 

Can taking proton pump inhibitors actually increase your risk of getting esophageal cancer? I read about a study that found that people who have Barrett''s and take PPIs and have few reflux symptoms are more likely to have cancer.

A: I agree that this is a confusing study. The design of the study can not prove that PPIs cause/increase risk of cancer but can only show an association. I am sure more studies will be coming to look at this. I suspect that people with more severe GERD are getting PPIs and endoscopies, and their cancers are being discovered early or before they become cancer (high-grade dysplasia) and are being treated with ablation. Those without significant GERD (but who have Barrett''s) are not on PPIs and do not get endoscopies, so their cancers are not being discovered until later stages. I personally do not believe that PPIs increase risk of esophageal cancer, but I will be keeping an eye on the data to come....


Q: 

I want to comparative study of different proton pump inhibitor?

A: Try these links. http://linkinghub.elsevier.com/retrieve/pii/S0002934301009019 http://www.springerlink.com/content/38v5166thkq36570/ You could also search www.clinicaltrials.gov Good luck. Add your CommentYou may also be interested in...Omeprazole/Sodium Bicarbonate Information for ConsumersOmeprazole/Sodium Bicarbonate Information for Healthcare Professionals (includes dosage details)Omeprazole/Sodium Bicarbonate Side Effects...


Q: 

Long Term Effects of proton pump inhibitors

A: It matches some research papers: http://www.fasebj.org/cgi/content/full/19/6/656 Isn''t it crazy that doctors prescribe this stuff and create a lot of pain for people? It is almost common sense if you know anything about enzymes and digestion that this would be a problem. How does this kind of blatant misuse of a drug happen? Oh wait, I forgot. There''s money to be made in inflicting suffering. I need to ask my doctor about this because I keep hearing that being on these meds long term is not good for a lot of reasons. I''m kind of stuck though because the prednisone I take for my lupus eats my stomach alive and I''d be in a lot of pain without my prilosec, but I don''t like all of the long term risks that go along with it. I see my doctor next month, so I need to ask him about it.ion...


Q: 

Do proton-pump inhibitors (Nexium, protonix, Aciphex) interfere or affect weight loss?

A: It is possible No Not Likely They can cause unexplained weight loss. AkivaTheDog said: 1 Not that I have ever personally experianced. I have taken a lot of nexium, protinix, and aciphex at very high doses (i.e. 2 40mg nexium a day, or 2 40 mg protonix a day) and I have lost a lot of weight while on them. I don''t have any scientific evidence to back up my claim, just a personal opinion that I though I would share... I have lost about 40 pounds since I have been taking PPI''s every day. Sign in to report abuse or send a compliment 43 months ago...


Q: 

chronic LES pain --- despite proton pump inhibitors -- robbing me of my ability to eat!

A: I am very concerned that you are unable to eat very much as this can quickly lead to mal nutrition and significant weight loss despite injecting the vitamins. You need to back to your doctor and ask about other alternatives for treatment of hte neuropathic allodynia. Have they discussed treatment using tri-cyclic anti-depressants?   You can read more about treatment for nerve pain at:   http://www.healthcentral.com/chronic-pain/c/23153/68586/nerve-pain   Good Luck - Stephanie...


 
Contact us   |   Disclaimer & Privacy Policy   |